Alert archive / Minnesota / River Flood Warnings in 2014

River Flood Warning 51, NWS Grand Forks, ND

September 4, 2014Clay County, Minnesota; Cass County, North Dakota

NWS Grand Forks, ND issued this river flood warning at Sep 4, 2014, 9:29 PM CDT for Clay County, Minnesota; Cass County, North Dakota. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
Sep 4, 2014, 9:29 PM CDT (02:29 UTC)
Expired
Sep 7, 2014, 1:00 AM CDT
In force
52 hr
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, MN, Cass County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River of the North at Fargo (FGON8). The gauge peaked at 18.49 ft at Sep 5, 2014, 1:00 PM CDT.

actionminormoderate15202509/0509/0609/0709/08
Action stage
17 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WGUS43 KFGF 050229
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
929 PM CDT THU SEP 4 2014

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 
   FLOOD WARNING (NEW) FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH
DAKOTA...

  NEW FLOODING IS FORECAST TO OCCUR AT...
  *  FARGO...ON THE RED RIVER...IN CLAY AND CASS COUNTIES.

.LOCALLY HEAVY RAINFALL UP TO OR EXCEEDING TWO INCHES HAS CAUSED THE 
RED RIVER AT FARGO TO APPROACH MINOR FLOOD STAGE. THE STAGE IS 
FORECAST TO RISE SLIGHTLY ABOVE MINOR FLOOD STAGE BEFORE DECLINING
OVER THIS COMING WEEKEND. 

  A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION 
  WILL BE ISSUED SHORTLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-NDC017-050329-
/O.NEW.KFGF.FL.W.0051.140905T0231Z-140907T0600Z/
/FGON8.1.ER.140905T0231Z.140905T1200Z.140906T0000Z.NO/
929 PM CDT THU SEP 4 2014

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 
 NEW FLOOD WARNING FOR...
* ...FARGO...ON THE RED RIVER.
* UNTIL LATE SATURDAY NIGHT.
* AT  8:15 PM THURSDAY THE STAGE WAS 17.9 FEET. 
* MINOR FLOOD STAGE IS 18.0 FEET.
* FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY NIGHT AND CONTINUE TO
  RISE TO NEAR 18.4 FEET BY FRIDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE FRIDAY.

&&

LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671

$$
4 follow-up statements
906 
WGUS83 KFGF 050238
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
938 PM CDT THU SEP 4 2014

...THE FLOOD WARNING CONTINUES FOR THESE RIVER LOCATIONS IN 
MINNESOTA...NORTH DAKOTA...

  * FARGO...ON THE RED RIVER ...IN CLAY AND CASS COUNTIES

.LOCALLY HEAVY RAINFALL EARLY THIS MORNING UP TO OR EXCEEDING TWO 
INCHES HAS CAUSED THE RED RIVER AT FARGO TO APPROACH MINOR FLOOD 
STAGE. THE STAGE IS FORECAST TO RISE SLIGHTLY ABOVE MINOR FLOOD
STAGE BEFORE DECLINING OVER THIS COMING WEEKEND. 

THIS FORECAST IS FOR A 7-DAY PERIOD...THE HIGHEST STAGE INDICATED
  MAY NOT REFLECT THE CREST FOR THIS EVENT.

  FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW  
  WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE
  24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION
  IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-NDC017-061438-
/O.CON.KFGF.FL.W.0051.000000T0000Z-140907T0600Z/
/FGON8.1.ER.140905T0247Z.140905T1200Z.140906T0000Z.NO/
938 PM CDT THU SEP 4 2014

THE FLOOD WARNING CONTINUES FOR...
* ...FARGO...ON THE RED RIVER.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 PM THURSDAY THE STAGE WAS 18.0 FEET. 
* MINOR FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY NIGHT AND CONTINUE TO
  RISE TO NEAR 18.4 FEET BY FRIDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT STATEMENT(S) - AT 18.0 FEET, FLOOD WARNING STAGE...MINOR. 
  FARGO...ELM ST BETWEEN 14TH AND 15TH AVENUE N IS CLOSED.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                FRI    SAT    SUN    MON    TUE    WED    THU
(MONTH/DAY)         09/05  09/06  09/07  09/08  09/09  09/10  09/11

RED RIVER
  FARGO             18.0   16.8   16.2   16.0   16.0   16.0   15.9


LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671


$$
205 
WGUS83 KFGF 051440
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
940 AM CDT FRI SEP 5 2014


...THE FLOOD WARNING HAS BEEN EXTENDED FOR THESE RIVER LOCATIONS IN 
MINNESOTA...NORTH DAKOTA...

  * FARGO...ON THE RED RIVER...IN CLAY AND CASS COUNTIES

...THE FLOOD WARNING CONTINUES FOR THESE RIVER LOCATIONS IN 
MINNESOTA...

  * SABIN...ON THE S BR BUFFALO RIVER ...IN CLAY COUNTY

.STAGES ON THE RED RIVER AT FARGO AND THE SOUTH BRANCH BUFFALO RIVER
AT SABIN ARE FORECAST TO RISE SLIGHTLY ABOVE MINOR FLOOD STAGE BEFORE
RECEDING OVER THIS COMING WEEKEND.

THIS FORECAST IS FOR A 7-DAY PERIOD...THE HIGHEST STAGE INDICATED
  MAY NOT REFLECT THE CREST FOR THIS EVENT.

  FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW  
  WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE
  24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION
  IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-NDC017-061440-
/O.EXT.KFGF.FL.W.0051.000000T0000Z-140907T1400Z/
/FGON8.1.ER.140905T0300Z.140905T1800Z.140906T0800Z.NO/
940 AM CDT FRI SEP 5 2014

THE FLOOD WARNING CONTINUES FOR...
* ...FARGO...ON THE RED RIVER.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 AM FRIDAY THE STAGE WAS 18.5 FEET. 
* MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.
* THE RIVER IS FORECAST TO CREST AT 18.5 FEET ON FRIDAY EARLY AFTERNOON 
  DURING THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF 
  MAIN AVENUE IS UNDERWATER.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         09/06  09/07  09/08  09/09  09/10  09/11  09/12

RED RIVER
  FARGO             17.8   16.6   16.1   16.0   16.0   16.0   16.0


LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671


$$

MNC027-061439-
/O.CON.KFGF.FL.W.0052.140906T0300Z-140909T0800Z/
/SABM5.1.ER.140906T0300Z.140907T0000Z.140908T0200Z.NO/
940 AM CDT FRI SEP 5 2014

THE FLOOD WARNING CONTINUES FOR...
* ...SABIN...ON THE S BR BUFFALO RIVER.
* FROM THIS EVENING TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:45 AM FRIDAY THE STAGE WAS 11.2 FEET. 
* MINOR FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY NIGHT AND CONTINUE TO 
  RISE TO NEAR 12.5 FEET BY SATURDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY NIGHT.
* THE RIVER IS FORECAST TO CREST AT 12.5 FEET ON SATURDAY EVENING
  DURING THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 13.0 FEET, FLOODING ON ROAD CUT AT OLD 
  MEANDER SCAR EAST OF GAGE BEGINS.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         09/06  09/07  09/08  09/09  09/10  09/11  09/12

S. BUFFALO RIVER
  SABIN             12.3   12.5   11.4    9.8    8.6    7.9    7.5


LAT...LON 4663 9666 4663 9650 4686 9657 4689 9670


$$
596 
WGUS83 KFGF 060141
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
841 PM CDT FRI SEP 5 2014


...THE FLOOD WARNING HAS BEEN EXTENDED FOR THESE RIVER LOCATIONS IN 
MINNESOTA...NORTH DAKOTA...

  * FARGO...ON THE RED RIVER...IN CLAY AND CASS COUNTIES
  * SABIN...ON THE S BR BUFFALO RIVER...IN CLAY COUNTY

.HEAVY RAIN FELL THURSDAY MORNING IN A RELATIVELY NARROW BAND 
IN THE SOUTHERN RED RIVER VALLEY. THE WATER CONTINUES TO MOVE 
INTO THE MAINSTEM RED NEAR FARGO. STAGES ON THE RED RIVER AT 
FARGO ARE SLOWLY FALLING. WHILE RIVER STAGES ON THE SOUTH 
BRANCH BUFFALO RIVER AT SABIN ARE FORECAST TO RISE SLIGHTLY 
ABOVE MINOR FLOOD STAGE BEFORE RECEDING THIS WEEKEND.

THIS FORECAST IS FOR A 7-DAY PERIOD...THE HIGHEST STAGE INDICATED
  MAY NOT REFLECT THE CREST FOR THIS EVENT.

  FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW  
  WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE
  24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION
  IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-NDC017-071341-
/O.EXT.KFGF.FL.W.0051.000000T0000Z-140907T1559Z/
/FGON8.1.ER.140905T0300Z.140905T1545Z.140906T0959Z.NO/
841 PM CDT FRI SEP 5 2014

THE FLOOD WARNING CONTINUES FOR...
* ...FARGO...ON THE RED RIVER.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM FRIDAY THE STAGE WAS 18.3 FEET. 
* MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.
* IMPACT STATEMENT(S) - AT 18.0 FEET, FLOOD WARNING STAGE...MINOR. 
  FARGO...ELM ST BETWEEN 14TH AND 15TH AVENUE N IS CLOSED.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         09/06  09/07  09/08  09/09  09/10  09/11  09/12

RED RIVER
  FARGO             17.1   16.4   16.1   16.1   16.0   16.0   16.0


LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671


$$

MNC027-071341-
/O.EXT.KFGF.FL.W.0052.140906T0116Z-140909T0400Z/
/SABM5.1.ER.140906T0030Z.140906T1800Z.140907T2200Z.NO/
841 PM CDT FRI SEP 5 2014

THE FLOOD WARNING CONTINUES FOR...
* ...SABIN...ON THE S BR BUFFALO RIVER.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:45 PM FRIDAY THE STAGE WAS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.5 FEET SOMETIME 
  SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SUNDAY AFTERNOON.
* THE RIVER IS FORECAST TO CREST AT 12.5 ON SATURDAY AFTERNOON 
  DURING THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 13.0 FEET, FLOODING ON ROAD CUT AT OLD 
  MEANDER SCAR EAST OF GAGE BEGINS.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         09/06  09/07  09/08  09/09  09/10  09/11  09/12

S. BUFFALO RIVER
  SABIN             12.5   11.9   10.3    8.9    8.1    7.7    7.6


LAT...LON 4663 9666 4663 9650 4686 9657 4689 9670


$$
833 
WGUS83 KFGF 061511
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1011 AM CDT SAT SEP 6 2014

...THE FLOOD WARNING IS NOW CANCELLED FOR THESE RIVER LOCATIONS IN 
MINNESOTA...NORTH DAKOTA...

  * FARGO...ON THE RED RIVER...IN CLAY AND CASS COUNTIES

.THE RED RIVER AT FARGO RECEDED TO BELOW FLOOD STAGE. THEREFORE...
THE WARNING IS CANCELLED.

THIS FORECAST IS FOR A 7-DAY PERIOD...THE HIGHEST STAGE INDICATED
  MAY NOT REFLECT THE CREST FOR THIS EVENT.

  FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW  
  WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE
  24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION
  IT MAY INCLUDE PRECO[OTATOPM EXPECTED THROUGH THE NEXT 72 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-NDC017-061541-
/O.CAN.KFGF.FL.W.0051.000000T0000Z-140907T1559Z/
/FGON8.1.ER.140905T0300Z.140905T1545Z.140906T0707Z.NO/
1011 AM CDT SAT SEP 6 2014

THE FLOOD WARNING IS CANCELLED FOR...
* ...FARGO...ON THE RED RIVER.
* AT  9:15 AM SATURDAY THE STAGE WAS 17.5 FEET. 
* FELL BELOW FLOOD STAGE AT  2:07 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.5 FEET BY SUNDAY 
  MID-MORNING.
* IMPACT STATEMENT(S) - AT 17.7 FEET, FARGO...SANITARY SEWERS 
  AFFECTED.PUMP STATION AT ISLAND PARK IS STARTED.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         09/07  09/08  09/09  09/10  09/11  09/12  09/13

RED RIVER
  FARGO             16.5   16.0   15.9   15.9   15.8   15.8   15.8


LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Sep 4, 9:27 PM CDT, 2 minutes earlier.

Area forecast discussion, Sep 4, 9:27 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
927 PM CDT THU SEP 4 2014

.UPDATE...
ISSUED AT 927 PM CDT THU SEP 4 2014

FORECAST APPEARS TO BE UNFOLDING AS PLANNED...AND NO ADDITIONAL
UPDATES WILL BE NEEDED.

UPDATE ISSUED AT 653 PM CDT THU SEP 4 2014

SHOWERS HAVE EXITED NORTHWEST MINNESOTA...AND DO NOT SEE ANYTHING
ON CANADIAN RADAR THAT WILL MOVE INTO THIS REGION FOR THE
REMAINDER OF THE OVERNIGHT HOURS. THERE ARE SOME ISOLATED SHOWERS
MOVING INTO A PORTION OF THE DEVILS LAKE BASIN...BUT ANTICIPATE
THESE TO DISSIPATE OVER THE NEXT HOUR OR TWO (PLUS...THEY ARE
LIKELY SPRINKLES ANYWAY). REMOVED THE SCATTERED SHOWERS NEAR THE
INTERNATIONAL BORDER FOR THIS EVENING...ALL OTHER PARAMETERS ARE
GOOD TO GO.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 333 PM CDT THU SEP 4 2014

UPPER LOW AND SURFACE LOW NORTH OF WINNIPEG AT MID AFTERNOON WITH
MAIN COLD FRONT OVER WESTERN MINNESOTA NEAR A ROSEAU-ALEXANDRIA
LINE. ISSUES TONIGHT WILL BE TEMPS AND CLOUD TRENDS. IT DOES
APPEAR SOME WRAPAROUND LIGHT SHOWERS/SPRINKLES WILL IMPACT THE FAR
NORTHERN FCST AREA THIS EVENING INTO PARTS OF THE OVERNIGHT.
FAIRLY GOOD CLOUD AREA WILL ROTATE EAST THROUGH THE AREA...BUT A
MAJORITY OF IT IS ALSO CELLULAR SO SOME BREAKUP WILL OCCUR. DEEPER
MOISTURE MORE IN THE NORTHEAST HALF OF THE FCST AREA WHILE SOUTH
AND FAR WESTERN AREAS TO SEE BEST SHOT OF SOME SEEING MORE IN THE
WAY OF PARTLY CLOUDY SKIES. WINDS WILL DIMINISH AS WELL WEST OF
THE RRV WHERE THEY ARE IN THE 20-30 KT RANGE. TEMPS TONIGHT WILL
DROP INTO THE MID TO UPPER 40S IN MANY AREAS BUT MAY HOLD A BIT
WARMER NORTHEAST WITH THE CLOUDS.

SYSTEM PULLS EAST FURTHER INTO NW ONTARIO FRIDAY. SOUNDINGS SHOW
CONVECTIVE TEMPS IN THE MID 60S TO LOW 70S AND DO EXPECT SCT-BKN
CU TO FORM AFTER ANY SUN DRIVEN HEATING. A FAST MOVING COOL FRONT
WILL DROP SOUTHEAST THROUGH MANITOBA INTO NW ONTARIO FRIDAY AFTN-
EVE WITH ITS IMPACT MAINLY OVER THE LAKE OF THE WOODS REGION WHERE
ISOLD -SHRA ARE PSBL LATE FRI AFTN/EVE.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 333 PM CDT THU SEP 4 2014

HIGH PRESSURE TO BUILD IN TO THE WEST OF OUR AREA BY SATURDAY
MORNING AND THEN OUT AHD OF ANOTHER FAST MOVING BUT WEAKER SHORT
WAVE EXPECT A BIT OF A WEST-SOUTHWEST WIND ON SATURDAY ALONG WITH
WARMER 850 MB TEMPS AS THEY RISE INTO THE 13-15C RANGE BY 00Z SUN.
THIS MEANS WARMER TEMPS. ANOTHER WEAK LOW WILL PASS TO OUR NORTH
SUNDAY...WITH A CONTINUED 850 MB RIDGE OVER THE AREA AND MILD
TEMPERATURES.

FOR SUNDAY NIGHT INTO THE MIDDLE OF NEXT WEEK...THE UPPER AIR PATTERN
BECOMES ZONAL SUNDAY AND TURNS TO THE SOUTHWEST SUNDAY
NIGHT...WITH LEE SIDE LOW PRESSURE MOVING INTO THE PLAINS ON
MONDAY. THIS WILL OPEN UP THE GULF FOR INCREASED MOISTURE
TRANSPORT INTO THE AREA AND BRING MORE ACTIVE WEATHER FOR MOST OF
THE LONG TERM. ATTM THE WED/THU TIMEFRAME LOOKS THE BEST POTENTIAL
FOR PRECIP AS AN INVERTED TROUGH SETS UP OVER THE EASTERN DAKOTAS.
TEMPERATURES WILL TYPICALLY BE RIGHT AT OR SLIGHTLY COOLER THAN
SEASONAL NORMS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 653 PM CDT THU SEP 4 2014

WINDS WILL SLOWLY DIMINISH OVERNIGHT. THERE WILL BE AN AREA OF
MVFR CIGS THAT SHOULD AFFECT KDVL...KGFK...KTVF...AND KBJI FOR A
BRIEF PERIOD TONIGHT. OTHERWISE...CONDITIONS WILL BE VFR.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...TG
SHORT TERM...RIDDLE
LONG TERM...RIDDLE/SPEICHER
AVIATION...TG
Hazardous weather outlook, Sep 4, 6:50 AM CDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
650 AM CDT THU SEP 4 2014

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-051200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
650 AM CDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE EAST OF THE FORECAST AREA BY AFTERNOON.
NORTHWEST WINDS WILL GUST TO AROUND 35 MPH FOR A PERIOD OF TIME
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

086

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 9:31 AM CDTRiver Flood WarningFGFClay4 days

Nearby

River Flood Warnings in Minnesota, 2014River Flood Warnings in North Dakota, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.